Alert archive / Pennsylvania / Areal Flood Warnings in 2016
Areal Flood Warning 21, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this areal flood warning at Aug 28, 2016, 9:32 PM EDT for Indiana County, Westmoreland County, Pennsylvania. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2016, 9:32 PM EDT (01:32 UTC)
- Expired
- Aug 28, 2016, 11:30 PM EDT
- In force
- 118 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 96 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
783
WGUS41 KPBZ 290132
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
932 PM EDT SUN AUG 28 2016
PAC063-129-290330-
/O.NEW.KPBZ.FA.W.0021.160829T0132Z-160829T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INDIANA PA-WESTMORELAND PA-
932 PM EDT SUN AUG 28 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLOOD WARNING FOR...
SOUTH CENTRAL INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
EAST CENTRAL WESTMORELAND COUNTY IN SOUTHWESTERN PENNSYLVANIA...
* UNTIL 1130 PM EDT
* AT 931 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN WHICH WILL CAUSE FLOODING. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MCCHESNEYTOWN-LOYALHANNA...BLAIRSVILLE...DERRY...NEW FLORENCE...
SEWARD AND BOLIVAR.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4037 7899 4029 7905 4030 7935 4045 7929
4042 7897
$$1 follow-up statement
395
WGUS81 KPBZ 290330
FLSPBZ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1130 PM EDT SUN AUG 28 2016
PAC063-129-290339-
/O.EXP.KPBZ.FA.W.0021.000000T0000Z-160829T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INDIANA PA-WESTMORELAND PA-
1130 PM EDT SUN AUG 28 2016
...THE FLOOD WARNING WILL EXPIRE AT 1130 PM EDT FOR SOUTH CENTRAL
INDIANA AND EAST CENTRAL WESTMORELAND COUNTIES...
THE HEAVY RAIN HAS ENDED...AND ADDITIONAL FLOODING IS NO LONGER
EXPECTED.
LAT...LON 4037 7899 4029 7905 4030 7935 4045 7929
4042 7897
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 8:57 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 28, 8:57 PM EDT, 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 857 PM EDT Sun Aug 28 2016 .SYNOPSIS... Thunderstorm chances will continue through the evening as a weak boundary crosses the region. Warm but less humid conditions will be introduced under building high pressure through midweek. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Line of storms and heavy rain continues to slowly drift to the south and east. Needed to make major changes to the evening hours in line with the latest radar trends and hires model guidance. Expect the activity to be gone later tonight. Temperatures have been updated with a blend of hires guidance. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... Newest model guidance pushes the aforementioned boundary south of the region by Monday afternoon as reinforcing shortwaves help deepen a trough over the Northeast U.S. through midweek. The surface front may continue to provide focus for diurnally- enhanced convection over the mountains in WV, but building surface high under northwest flow should suppress precip by Tuesday. A second and more notable boundary, as far as temperatures change, will approach on Wednesday. At this time, it appears that instability and moisture will be rather meager with this fronts passage so very low pops were kept, based on a blend of guidance and timing differences through Wednesday. Temperatures should moderate to near normal with northwest flow/cool advection by Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Troughing over the eastern CONUS will result in cooler temperatures the remainder of the week before ridging builds back in this weekend. Dry conditions are forecast under dry northwesterly flow and ridging later in the period. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... Showers and thunderstorms are firing along and ahead of a weak cold front which is sinking south through the area. A highly unstable airmass is in place in front of it, and numerous outflow boundaries are also providing support for upward motion. The result is many slow-moving and heavy thunderstorms. Have IFR TEMPOS at several sites to account for this. These will plague most terminals through 03Z or so, before the loss of daytime heating helps to decrease coverage and intensity significantly. Areas of MVFR/IFR fog are then expected to develop overnight, especially in areas that received rain. Fog will lift by 13Z on Monday, with VFR conditions expected by midday areawide. Still could see an isolated storm in the MGW area Monday afternoon, but too early to include. .OUTLOOK /MONDAY THROUGH THURSDAY/... Restrictions are possible with another cold front on Wednesday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Aug 28, 3:24 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 324 PM EDT SUN AUG 28 2016 MDZ001-OHZ048-057>059-068-069-PAZ031-075-076-WVZ003-004-012-021- 509>514-291930- GARRETT-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-GREENE- FAYETTE-FAYETTE RIDGES-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 324 PM EDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-049-050-PAZ007>009-013>016-020>023-029-073-074-WVZ001-002- 291930- TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-WESTMORELAND-WESTMORELAND RIDGES-HANCOCK-BROOKE- 324 PM EDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG STORMS WITH GUSTY WIND AND LOCALIZED HEAVY RAIN ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 28, 9:08 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
908 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FLOOD 2 NE LIGONIER 40.26N 79.21W
08/28/2016 WESTMORELAND PA 911 CALL CENTER
PA ROUTE 711 FLOODED
&&
EVENT NUMBER PBZ1601819
CLLocal storm report, Aug 28, 9:11 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
911 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 3 WSW LEECHBURG 40.61N 79.66W
08/28/2016 WESTMORELAND PA 911 CALL CENTER
SEVERAL TREES DOWN
&&
EVENT NUMBER PBZ1601820
07Local storm report, Aug 28, 9:14 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
914 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 5 SE LOWER BURRELL 40.53N 79.65W
08/28/2016 WESTMORELAND PA 911 CALL CENTER
COUPLE OF TREES AND WIRES DOWN
&&
EVENT NUMBER PBZ1601822
07Local storm report, Aug 28, 9:16 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
916 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM FLOOD 1 ENE KINLOCK 40.55N 79.72W
08/28/2016 WESTMORELAND PA 911 CALL CENTER
FLOODING ON DUTCHMAN RUN ROAD
&&
EVENT NUMBER PBZ1601823
CLLocal storm report, Aug 28, 9:17 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
917 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG UNION RIDGE 40.78N 80.58W
08/28/2016 COLUMBIANA OH 911 CALL CENTER
NUMEROUS TREES DOWN NEAR LAKE TOMAHAWK
&&
EVENT NUMBER PBZ1601824
24Local storm report, Aug 28, 9:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
930 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 3 S DERRY 40.29N 79.30W
08/28/2016 WESTMORELAND PA 911 CALL CENTER
SEVERAL TREES DOWN IN THE DERRY AND LIGONIER AREA
&&
EVENT NUMBER PBZ1601825
07The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:01 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 40 min |
| Aug 28, 8:06 PM EDT | Tornado Warning | PBZ | Greene | 24 min |
| Aug 28, 8:08 PM EDT | Special Weather Statement | PBZ | Allegheny | 52 min |
| Aug 28, 8:11 PM EDT | Areal Flood Warning | PBZ | Armstrong, Indiana, Westmoreland | 3 hr |
| Aug 28, 8:15 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 42 min |
| Aug 28, 8:21 PM EDT | Special Weather Statement | PBZ | Indiana | 69 min |
| Aug 28, 8:24 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 36 min |
| Aug 28, 8:35 PM EDT | Special Weather Statement | PBZ | Armstrong | 40 min |
| Aug 28, 8:39 PM EDT | Special Weather Statement | PBZ | Fayette | 36 min |
| Aug 29, 1:45 AM EDT | Areal Flood Warning | PBZ | Fayette | 3 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.